| Model Number |
N/A |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported that when placed by the physician, the guide wire penetrates the tube and cannot be removed.No other information was provided.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of stuck stylet is confirmed.One 2 fr per-q-cath with a stiffening stylet and t-lock inserted and one excalibur microintroducer sheath were returned for evaluation.An initial visual observation showed use residue throughout the returned sample.Approximately 4.1 cm of the distal end of the stiffening stylet within the catheter was observed to be protruding from the catheter tubing at the 23 cm depth marker.An attempt was made to flush the catheter; however, it was found to be fully occluded, likely due to dried blood residue.An attempt to remove the stylet from the catheter was also unsuccessful likely due to the dried blood residue within the returned catheter.A microscopic observation revealed no other damage on the returned catheter or around the puncture site of the stylet.The stylet was able to be pushed out of the catheter slightly and a relatively large amount of dried blood residue was observed to be stuck to the stylet.The stiffening stylet was found to be stuck due to puncture of the catheter tubing; this can occur due to excessive manipulation of the stiffening stylet within the catheter and/or advancement of the stylet and catheter against resistance.The dried blood residue within the stylet may have also contributed to the stylet becoming stuck within the catheter.